MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number ACU10135936
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation has been completed.The account returned the impacted device [id (b)(4) reprocessed under lot 2139875; 1st time reprocessing] without any of the related packaging or label.No other packaging for this catheter (pouch, clayboard box, original shipping container) were returned for evaluation.No other additional evidence, such as photographs showing the damage to packaging, were provided.As such, there is no determination, and it is not confirmed, that the sterility of the package was compromised, or that there were holes in the packaging.The device history record for lot 2139875 shows that the device and packaging passed all visual and functional criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted and there were no identified nonconformances.Manufacturer's ref.Number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure and there was a small hole in the packaging of the acunav catheter.The catheter was exchanged, and the issue was resolved.The case continued without any further incident.Additional information was received on december 16, 2020.The puncture was located on the top of the plastic pouch sheathing the acunav.The hole was about the size of the diameter of a large needle.It was found after removing the surrounding box.It is not believed the issue could have been caused by shipping as the box should have protected the plastic.Per the additional information received, this event has been assessed as mdr reportable due to the compromise in the sterility of the catheter.

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR FOR USE WITH SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key11047031
Report Number2134070-2020-00014
Device Sequence Number13751421
Product Code OWQ
UDI-Device Identifier10888551004732
UDI-Public10888551004732
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberACU10135936
Device Catalogue NumberACU10135936
Device Lot Number2139875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1